Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 142, NWS Shreveport, LA

May 9, 2007Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2007, 3:52 PM CDT for Union County, Arkansas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2007, 3:52 PM CDT (20:52 UTC)
Expired
May 9, 2007, 4:30 PM CDT
In force
38 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Union County, AR

The radar

The Shreveport radar (KSHV), 161 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 3:59 PM CDTHAIL 1Strong, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 092052
SVRSHV
ARC139-092130-
/O.NEW.KSHV.SV.W.0142.070509T2052Z-070509T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS

* UNTIL 430 PM CDT

* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR STRONG...OR ABOUT 10 MILES NORTHWEST OF
  HUTTIG...AND MOVING NORTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STRONG BY 400 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3303 9213 3313 9215 3331 9248 3306 9264

$$

03
1 follow-up statement
000 
WWUS54 KSHV 092111
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 PM CDT WED MAY 9 2007

ARC139-092130-
/O.CON.KSHV.SV.W.0142.000000T0000Z-070509T2130Z/
UNION AR-
408 PM CDT WED MAY 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR UNION COUNTY...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  THIS STORM WAS LOCATED NEAR STRONG...OR ABOUT 12 MILES 
NORTHWEST OF HUTTIG...MOVING NORTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN THE 
TOWN OF STRONG...IN EASTERN UNION COUNTY...WITH THIS STORM. 

LAT...LON 3303 9213 3313 9215 3331 9248 3306 9264

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:44 PM CDT, 8 minutes earlier.

Area forecast discussion, May 9, 3:44 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT WED MAY 9 2007

.DISCUSSION...
THIS PACKAGE HAS AN INCREASED POP FOR THIS EVENING...DROPPING OFF
AFTER MIDNIGHT.  RADAR TRENDS SEEM TO POINT TO ORGANIZED
CONVECTION OVER E TX...LIFTING TO THE NE FOR THE REMAINDER OF THE
AFTERNOON...AND PROB EARLY EVENING AS WELL. THERE IS STILL AN ISOLATED
SEVERE THREAT UNTIL AROUND SUNSET. ALTHOUGH FZL AND WET BULB ZERO
HTS ARE A GOOD BIT HIGHER TODAY. SO...RUNNING WITH A FEW LESS SVR
STORMS AT THIS POINT WHEN COMPARED TO THE LAST TWO DAYS ANYWAY.
CONVECTION OVER SE ARK IS HOLDING POSITION...BUT AN OUTFLOW FROM
THIS PERSISTENCE MAY YET DEVELOP. IF SO ALL THIS MAY COME TOGETHER
OVER NORTHERN SECTIONS LATER TODAY OR THIS EVENING. AS FOR
TOMORROW...MODEL POPS ARE SURPRISINGLY LOW. I ELECTED TO KEEP A
DECENT CHANCE AREAWIDE WITH THE LOW OVER THE SW US TAKING A
DECIDED JOG TO THE EAST TODAY. EVIDENCED BY TX CONVECTION LIFTING
NNE. AS FOR THE LOW OVER THE SE US...YESTERDAY SEEMED TO BE THE
DAY WERE IT HAD AN INFLUENCE OVER OUR AREA...WATER VAPOR SUGGEST
SOMETHING OF AN UPPER RIDGE OVER MID SOUTH AT THIS POINT. GFS AND
ECMWF FAIRLY CLOSE ON SW US LOW DRIFTING EAST ALONG GULF COAST
OVER THE NEXT COUPLE OR FEW DAYS. POPS SHOULD DROP BACK AS IT
PASSES BY DURING THE WEEKEND. MODEL BLENDED TEMPS/TDS WITH STILL A
SLIGHTLY LESS HUMID TREND...BUT STILL ABOVE AVERAGE HIGHS AND LOWS
ALL AROUND FOR THE NEXT WEEK. /24/

.AVIATION...
CONVECTION HAS FIRED ACROSS EAST TEXAS ALONG WHAT APPEARS TO BE A
BOUNDARY LEFT OVER FROM YESTERDAYS ACTIVITY. CEILINGS AT THE GGG
AND LFK TERMINALS HAVE BEEN UP AND DOWN DUE TO SCATTERED TSTMS.
ASIDE FROM THE CLOUD COVER ACROSS EAST TX...A CU FIELD ACROSS THE
REST OF THE TERMINAL SITES SHOULD DISSIPATE SHORTLY AFTER SUNSET.
AREAS THAT RECEIVE RAINFALL THIS EVENING WILL LIKELY SEE FOG TONIGHT
WITH VSBYS DROPPING DOWN TO 2 TO 4 MILES IN THE PREDAWN HOURS. /02/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  86  64  87 /  40  40  30  40
MLU  67  86  65  86 /  30  50  30  40
DEQ  64  83  63  84 /  40  50  30  40
TXK  66  84  63  85 /  50  50  30  40
ELD  64  85  62  86 /  50  50  30  40
TYR  66  83  63  86 /  30  40  30  40
GGG  65  84  62  86 /  30  40  30  40
LFK  65  86  63  87 /  20  40  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/02
Hazardous weather outlook, May 9, 12:00 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 9 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS
PORTIONS OF THE FOUR STATE AREA WITH A VERY UNSTABLE ATMOSPHERE
EXPECTED THIS AFTERNOON AND THIS EVENING. A FEW OF THESE STORMS
COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.
HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS
AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE AREA DURING THURSDAY
AND PERHAPS TAKE INTO FRIDAY AS WELL DEPENDING ON ITS SPEED. WE WILL
SEE SCATTERED SHOWERS AND THUNDERSTORMS LIKELY DEVELOP ON BOTH DAYS
WITH THE AID OF DAYTIME HEATING DURING THE AFTERNOON AND EVENING
HOURS. THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS
THE ENTIRE REGION DURING THURSDAY...AND PERHAPS FRIDAY TOO DEPENDING
ON THE POSITION AND SPEED OF THIS UPPER LEVEL FEATURE.  THE COMPUTER
MODELS TAKE TO SYSTEM ALONG THE I-10 CORRIDOR DURING THIS TIME FRAME.
STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION
IN THE FOUR STATE AREA.

.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

24

In the hours before

Local storm report, May 9, 2:22 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 PM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             1 N MOUNT PLEASANT      33.18N 94.98W
05/09/2007  E0.75 INCH       TITUS              TX   FIRE DEPT/RESCUE

            PENNY SIZE HAIL REPORTED JUST NORTH OF TOWN.

&&

18
Local storm report, May 9, 3:05 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             SMITHVILLE              34.47N 94.65W
05/09/2007  E0.75 INCH       MCCURTAIN          OK   POST OFFICE

            POST OFFICE REPORTED PENNY SIZE HAIL AND VERY HEAVY RAIN
            IN SMITHVILLE.

&&

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 6:32 PM CDTSevere Thunderstorm WarningSHVNevada58 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.